MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 164267
Medical Device Problem Codes Infusion or Flow Problem (2964); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up of the device for a cardiopulmonary bypass (cpb) procedure, the centrifugal motor failed to produce forward flow.There was a noise from the motor and then a 'pump jam' message displayed on the centrifugal control unit (ccu).As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) observed the centrifugal motor to stop while operating for a short time above 2200 revolutions per minute (rpm).The fsr also observed an odd noise and the magnet side of the motor felt warm after a brief period of use.The centrifugal motor was replaced.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
Updated blocks: h2 and h6 the reported complaint was confirmed.During laboratory analysis, the product surveillance technician (pst) connected the centrifugal drive motor to lab use only (luo) testing equipment.It was observed that the pump magnet housing that clips to the motor when not in use was broken.Once the motor was powered on the pst heard a scraping noise while the motor was turning.The assembly was partially disassembled to examine the state of the motor winding and rotor with an observation of a damaged magnet with a significant chip and some debris on the winding.The wear and additional scratches evident on the winding indicate loose debris inside the motor during use.When assembled, the magnets which drive the centrifugal pump scrape the plastic housing.It was determined that the centrifugal drive motor did not meet specification.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16224706
Report Number1828100-2023-00019
Device Sequence Number14821002
Product Code DTQ
UDI-Device Identifier00886799000458
UDI-Public(01)00886799000458(11)210331
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number164267
Device Catalogue Number164267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown